MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE); FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE); FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTL45
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer ordered the laparoscopic dual flexible applicator, but when product box was opened, the wrong product a laparoscopic dual rigid applicator was inside the product box.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify, what is the amount of vstl45 boxes received that contained the incorrect product (vstl35) within? is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.Did this issue contribute to any patient adverse event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d9.Device available for evaluation? additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information was requested, and the following was obtained: ¿please clarify, what is the amount of vstl45 boxes received that contained the incorrect product (vstl35) within?- 1 box was received with the incorrect product.¿ did this issue contribute to any patient adverse event? no.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Corrected information: d 4.Primary udi number, h 3.Device evaluated by manufacturer? additional information: d 4.Expiration date, h 4.Device manufacture date, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions, h 6.Component code.H 6.Investigation findings: c22 ¿ photo investigation h3 investigation summary
=
> according to the information received the vstl45 device had incorrect component (device).The product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the secondary box of the vstl45 product code with lot: 5881559 was returned.Upon evaluation of the packaging inside of the secondary box, the primary packaging of product code vstl35 with the re-label of lot: 5881559 was found inside.Additionally, a photo was provided with the secondary box.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A review of the device batch record was performed for raw materials, in-process and finished goods for lot number 5881559.Capa-03781 was opened.The devices met all raw materials, in-process and finished goods specifications upon release of the product.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE)
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
VIANT AS&O HOLDINGS INC.
45 lexington drive
laconia NH 03246
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23019936
Report Number2210968-2025-10328
Device Sequence Number9741251
Product Code MZM
UDI-Device Identifier10705031462724
UDI-Public(01)10705031462724(17)280331(10)5881559
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTL45
Device Lot Number5881559
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer09/11/2025
09/22/2025
10/30/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date09/17/2025
09/23/2025
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown